MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-Q165I
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the colonovideoscope exhibited foreign material inside the air/water cylinder and air/water tube.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, and the lms final investigation.New information added to the following field(s): h3 and h6.The device was returned for evaluation where the reported event was identified.Based on the results of the investigation, the user possibly could not perform reprocessing properly due to leakage from guide pin on the electrical connector caused by damage or leakage from the bending section cover rubber.The foreign material could not be specified and a definitive root cause cannot be identified.Physical damage was not noted to have been found at the foreign material residue points and from the information obtained, it is unclear whether the reprocessing was carried out in accordance with the ifu, so the cause of the foreign material remaining could not be determined.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The subject event can be detected and prevented by implementation in accordance with the below ifu.Detection method is described in evis exera ii gif/cf type 165 series operation manual chapter 3 preparation and inspection.Preventive measures are described in evis exera ii gif/cf type 165 series reprocessing manual cleaning, disinfection and sterilization procedures.Olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20391061
Report Number9610595-2024-20316
Device Sequence Number12399366
Product Code FDF
UDI-Device Identifier04953170339684
UDI-Public04953170339684
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K001241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCF-Q165I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown